Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 21, 2011, 1:00 PM CDT for Jasper County, Mahaska County, Poweshiek County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2011, 1:00 PM CDT (18:00 UTC)
- Expired
- Mar 21, 2011, 1:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jasper County, IA, Mahaska County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS53 KDMX 211800
SVRDMX
IAC099-123-157-211845-
/O.NEW.KDMX.SV.W.0004.110321T1800Z-110321T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
100 PM CDT MON MAR 21 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
NORTHERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN POWESHIEK COUNTY IN CENTRAL IOWA...
* UNTIL 145 PM CDT
* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTH OF PELLA...OR 14 MILES SOUTHEAST OF
NEWTON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTEZUMA...SULLY...LYNNVILLE...SEARSBORO...BARNES CITY...DEEP
RIVER AND GUERNSEY.
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4150 9240 4147 9241 4150 9287 4151 9288
4151 9300 4162 9300 4166 9230 4150 9230
TIME...MOT...LOC 1800Z 267DEG 26KT 4154 9287
WIND...HAIL <50MPH 1.00IN
$$
DONAVON3 follow-up statements
703
WWUS53 KDMX 211815
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
115 PM CDT MON MAR 21 2011
IAC099-211825-
/O.CAN.KDMX.SV.W.0004.000000T0000Z-110321T1845Z/
JASPER IA-
115 PM CDT MON MAR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4150 9230 4150 9240 4148 9241 4151 9276
4163 9276 4166 9230
TIME...MOT...LOC 1815Z 271DEG 34KT 4154 9268
$$
IAC123-157-211845-
/O.CON.KDMX.SV.W.0004.000000T0000Z-110321T1845Z/
POWESHIEK IA-MAHASKA IA-
115 PM CDT MON MAR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MAHASKA AND SOUTHERN POWESHIEK COUNTIES UNTIL 145 PM CDT...
AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES NORTHWEST OF NEW SHARON...OR 14 MILES SOUTH
OF GRINNELL...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTEZUMA...BARNES CITY...DEEP RIVER AND GUERNSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4150 9230 4150 9240 4148 9241 4151 9276
4163 9276 4166 9230
TIME...MOT...LOC 1815Z 271DEG 34KT 4154 9268
WIND...HAIL <50MPH 1.00IN
$$
DONAVON966
WWUS53 KDMX 211837
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
137 PM CDT MON MAR 21 2011
IAC123-211847-
/O.CAN.KDMX.SV.W.0004.000000T0000Z-110321T1845Z/
MAHASKA IA-
137 PM CDT MON MAR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAHASKA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4153 9230 4151 9230 4150 9231 4150 9241
4151 9242 4151 9252 4159 9253 4162 9230
TIME...MOT...LOC 1837Z 271DEG 34KT 4154 9240
$$
IAC157-211845-
/O.CON.KDMX.SV.W.0004.000000T0000Z-110321T1845Z/
POWESHIEK IA-
137 PM CDT MON MAR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
POWESHIEK COUNTY UNTIL 145 PM CDT...
AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MONTEZUMA...OR 19 MILES NORTHEAST OF
OSKALOOSA...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
DEEP RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4153 9230 4151 9230 4150 9231 4150 9241
4151 9242 4151 9252 4159 9253 4162 9230
TIME...MOT...LOC 1837Z 271DEG 34KT 4154 9240
WIND...HAIL <50MPH 1.00IN
$$
DONAVON154
WWUS53 KDMX 211846
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
146 PM CDT MON MAR 21 2011
IAC157-211857-
/O.EXP.KDMX.SV.W.0004.000000T0000Z-110321T1845Z/
POWESHIEK IA-
146 PM CDT MON MAR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POWESHIEK COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4153 9230 4151 9230 4150 9231 4150 9241
4151 9242 4151 9252 4159 9253 4162 9230
TIME...MOT...LOC 1837Z 271DEG 34KT 4154 9240
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 12:32 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 21, 12:32 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1232 PM CDT MON MAR 21 2011 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... SURFACE RIDGING AND ASSOCIATED LOW LEVEL SUBSIDENCE WILL PREVAIL EARLY IN THE FORECAST ACRS CENTRAL IOWA. THE LIGHT WIND AND RESIDUAL MOISTURE HAS LEAD TO AREAS OF FOG THIS MORNING BUT ITS QUITE PATCH IN NATURE WITH VISIBILITIES RAPIDLY CHANGING OVER SHORT DISTANCES. THESE PROBLEMS MOST PREVALENT IN THE SOUTHEAST HALF OF THE CWA WHERE THE DRIER NEAR SURFACE AIR HAS YET TO REACH AND HAVE INCLUDED AREAS OF FOG...LOCALLY DENSE IN THE FORECAST THROUGH MID MORNING. THEREAFTER...FOCUS TURNS TO INCREASING WAA AND THETA-E ADVECTION. SOUNDINGS SHOW MOISTURE INCREASING AT 5-10KFT BY THIS AFTERNOON WHICH WILL PROVIDE ELEVATED INSTABILITY. SUFFICIENT LIFT WILL BE PRESENT FOR SOME SCATTERED THUNDERSTORMS DEVELOPMENT BY LATE IN THE AFTERNOON NORTH OF SFC WARM FRONT IN CENTRAL AND SOUTHERN IA AND HAVE INCLUDED ISOLD TO SCT POPS SOUTH OF HWY 20. GIVEN THE INCREASING ADVECTION AND DECENT MID LEVEL LAPSE RATES...MAY SEE SOME HAIL WITH THESE STORMS ALONG WITH HEAVY DOWNPOURS. GIVEN RATHER SIGNIFICANT INVERSION...STORMS WILL REMAIN ELEVATED WITH HAIL BEING THE ONLY SVR THREAT. .LONG TERM /TONIGHT THROUGH SUNDAY/... VERY LITTLE HAS CHANGED IN OVERALL FORECAST THINKING TONIGHT...AS WE REMAIN IN AN ACTIVE WEATHER PATTERN FOR MOST IF NOT ALL OF THE LONG TERM FORECAST PERIOD. A LONGWAVE TROUGH IS CURRENTLY COMING ASHORE ALONG THE PACIFIC U.S. COAST...WHILE TO THE EAST A DEEP LAYER RIDGE IS BUILDING IN ACROSS THE CENTRAL AND ROCKY MOUNTAIN STATES. AS THIS RIDGE AMPLIFIES EVEN WHILE IT IS BEING STUBBORNLY PRODDED EASTWARD BY THE ADVANCING TROUGH...THE BULK OF THE ENERGY WITHIN THE TROUGH WILL BE FORCED NORTHEASTWARD EVENTUALLY CONSOLIDATING INTO A CLOSED 500 MB LOW OVER NORTHERN WYOMING OR MONTANA BY 12Z TUESDAY MORNING. A VERY STRONG IMPULSE ROUNDING THE BASE OF THE TROUGH TONIGHT WILL ROCKET NORTHEASTWARD AND IMPACT OUR AREA AS A VIGOROUS NEGATIVELY TILTED SHORTWAVE BY TUESDAY EVENING...AND PULL THE 500 MB LOW EAST SOUTHEAST ACROSS OUR AREA AND INTO THE OHIO RIVER VALLEY BY THURSDAY MORNING. AT THE SURFACE...A QUICKLY MOVING HIGH PRESSURE AREA HAS BUILT INTO THE REGION TONIGHT AND PUSHED THE TROUGH THAT TRAVERSED OUR AREA YESTERDAY DOWN INTO NORTHERN MISSOURI WHERE IT HAS STALLED OUT. BY THIS AFTERNOON AN ELONGATED LOW PRESSURE AREA WILL BE RAPIDLY DEVELOPING ALONG THE LEE OF THE ROCKIES...FROM EASTERN MONTANA DOWN TO NORTHEASTERN NEW MEXICO...IN RESPONSE TO THE APPROACHING WEST COAST TROUGH. AS THIS LOW PRESSURE DEVELOPS IT WILL RESHARPEN THE STALLED FRONTAL BOUNDARY AND BRING IT BACK UP INTO SOUTHERN IOWA BY THIS EVENING. IT IS EXPECTED THAT WITH THE BROAD AREA OF ASCENT MOVING IN WITH 500 MB SOUTHWESTERLY FLOW THIS EVENING...COMBINED WITH THE DEVELOPMENT OF A LOW LEVEL JET AND WARM AIR/MOISTURE ADVECTION ASSOCIATED WITH THE WARM FRONT...THUNDERSTORMS WILL DEVELOP THIS EVENING AND MOVE ACROSS PORTIONS OF THE AREA TONIGHT. PRECISE LOCATION IS DIFFICULT TO PIN DOWN DUE TO THE FINE TIMING OF THESE FEATURES...HOWEVER IT APPEARS MOST LIKELY THAT STORMS WILL DEVELOP IN EASTERN NEBRASKA OR FAR WESTERN IOWA AND MOVE NORTHEAST ACROSS OUR NORTHERN AREAS TONIGHT...AND HAVE CONCENTRATED HIGHER POPS IN THESE AREAS. THERE IS A THREAT FOR LARGE HAIL WITH THESE ELEVATED STORMS TONIGHT...HOWEVER IT IS CONDITIONAL AND HAVE CHOSEN NOT TO ADVERTISE IT IN THE GRIDS/FORECAST ATTM. TUESDAY IS OF MORE CONCERN AS THE WARM FRONT AND ASSOCIATED WARM SECTOR PROGRESS NORTHWARD ACROSS MORE OF OUR CWA...AND THE MORE VIGOROUS SHORTWAVE APPROACHES FROM THE SOUTHWEST BRINGING VERY STRONG FORCING WITH IT. THE TROUGH AND ASSOCIATED SURFACE LOW WILL REACH WESTERN/NORTHWESTERN IOWA BY 00Z TUESDAY EVENING...WITH THE WARM FRONT LIKELY STRETCHING EAST SOUTHEAST FROM THE LOW INTO EASTERN OR SOUTHEASTERN IOWA AND A TROUGH OR DRYLINE TRAILING SOUTH FROM THE LOW AND SWEEPING INTO OUR AREA FROM THE WEST. THIS IS A CLASSIC SET UP FOR SEVERE WEATHER AND SPC HAS PLACED US WITHIN A HIGH END SLIGHT RISK. ALTHOUGH A LACK OF RELATIVE DEEP MOISTURE MAY BE A MITIGATING FACTOR THE FORCING WILL BE STRONG ENOUGH THAT WE SHOULD SEE RAPID THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE AREA...ESPECIALLY ABOUT OUR NORTHEASTERN TWO THIRDS...BUT LATE TUESDAY AFTERNOON OR EVENING. HAVE INCREASED POPS TO CATEGORICAL ACROSS THESE AREAS DURING THAT TIMEFRAME. THE TROUGH/DRYLINE WILL BE THROUGH OUR AREA BY MIDNIGHT TUESDAY NIGHT ENDING THE THUNDERSTORM THREAT...THEN ON WEDNESDAY MUCH COLDER AIR WILL PUSH INTO THE REGION AND REMAIN THROUGH THE END OF THE WEEK. ANOTHER SOMEWHAT WEAKER STORM SYSTEM MAY PASS TO OUR SOUTH LATER IN THE WEEK...BRINGING CHANCES FOR RAIN OR SNOW FROM THURSDAY NIGHT INTO FRIDAY. && .AVIATION...21/18Z STRATUS IS EXPECTED TO DIMINISH OVER THE NORTH THIS AFTERNOON. CIGS ARE EXPECTED TO REDEVELOP AND LOWER AGAIN OVERNIGHT ALONG WITH INCREASING THUNDERSTORM CHANCES. THE STORMS ARE MOSTLY LIKELY THIS EVENING THOUGH 09Z. LIFR TO IFR CIGS AND SOME FOG IS LIKELY OVER THE NORTH LATE TONIGHT THROUGH TUESDAY MORNING WITH VFR RETURNING TO THE FAR SOUTH LATE IN THE PERIOD. && .HYDROLOGY...20/20Z MODELS CONTINUE TO PRODUCE OVER AN INCH OF QPF OVER PARTS OF NORTHERN IOWA AND SOUTHERN MN FROM MON NIGHT THROUGH TUESDAY NIGHT. TEMPS DURING THE DAY/EVENING PROGGED TO BE ABOVE FREEZING SO I EXPECT THE REMAINING SNOW PILES AND FROZEN RIVERS TO CONTINUE TO MELT AND ANY PRECIP WOULD BE RAIN AND RUNOFF WOULD BE RAPID. WITH THE DES MOINES BASIN AT OR NEAR FLOOD IN MANY LOCATIONS THIS SCENARIO WILL MAKE THINGS WORSE. DIFFERENCES IN MODEL TIMING WILL AFFECT IMPACT ON AREA RIVERS. WE WILL CONTINUE TO MONITOR THE SITUATION AS WE DO EXPECT ADDITIONAL RIVERS TO GO INTO FLOOD GIVEN THE FORECAST QPF AND ITS LOCATION. TO KEEP INFORMED OF THE ACTIONS OF AREA RIVERS PLEASE REFER TO OUR AHPS RIVER WEB PAGES FOR MORE INFORMATION ON RIVER FORECASTS. GO TO OUR WEB SITE AT WEATHER.GOV/DESMOINES THEN CLICK ON THE OPTION FOR RIVERS AND LAKES ON THE LEFT HAND MENU. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...LEE HYDROLOGY...FAB AVIATION...DONAVON
Hazardous weather outlook, Mar 21, 4:53 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 453 AM CDT MON MAR 21 2011 IAZ033>037-044>050-057>062-070>075-081>086-092>097-221100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 453 AM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE AT INTERVALS THROUGH TONIGHT. A FEW STORMS COULD BE SEVERE FROM LATE AFTERNOON INTO EARLY TONIGHT...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED ON TUESDAY AND TUESDAY EVENING. SOME STORMS COULD BE SEVERE ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE IN THE DAY ON TUESDAY. IAZ004>007-015>017-023>028-038-039-221100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-GRUNDY-BLACK HAWK- 453 AM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE AT INTERVALS THROUGH TONIGHT. A FEW STORMS COULD BE SEVERE FROM THE EVENING INTO EARLY NIGHTTIME HOURS...WITH LARGE HAIL THE PRIMARY THREAT. MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED ON TUESDAY AND TUESDAY EVENING. SOME STORMS COULD BE SEVERE ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE IN THE DAY ON TUESDAY. LEE
In the hours before
Local storm report, Mar 21, 11:56 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 AM CDT MON MAR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 1 NNW DES MOINES 41.59N 93.62W
03/21/2011 E0.88 INCH POLK IA TRAINED SPOTTER
INTERSECTION OF I35 AND GRAND AVENUE
&&
DEROYLocal storm report, Mar 21, 12:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 PM CDT MON MAR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL 1 S RUNNELLS 41.50N 93.36W
03/21/2011 E1.00 INCH POLK IA BROADCAST MEDIA
REPORTED .98 INCH DIAMETER HAIL JUST SOUTH OF RUNNELS
&&
DONAVONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 10:29 AM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| Mar 21, 10:37 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 3 days |
| Mar 21, 12:22 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Polk | 38 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.